Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 5:05 PM EDT for Chattahoochee County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 25, 2021, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 96 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS82 KFFC 252105
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Wed Aug 25 2021
GAZ090-091-102-103-252130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
505 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MARION,
SOUTHEASTERN CHATTAHOOCHEE, NORTHEASTERN STEWART AND NORTHWESTERN
WEBSTER COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT...a strong thunderstorm was over Brooklyn, or 7 miles
northeast of Lumpkin...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cusseta, Richland, Seminole, Charles, Christopher, Jamestown/south
Fort Benning, Brooklyn, Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3209 8496 3226 8490 3226 8489 3227 8490
3241 8485 3241 8484 3223 8457 3206 8461
TIME...MOT...LOC 2104Z 099DEG 12KT 3215 8474
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 25, 3:15 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Wed Aug 25 2021 .SHORT TERM /Tonight through Thursday Night/... Mid/upper-level wave moving northwest across the region, with the aid of good diurnal heating, remains the primary driving force for scattered to widespread convection across the area through the short- term forecast period. Better coverage focused across the southern and eastern portion of the area into this evening where some aid from the sea breeze prevails. Models shift better chances north and west tomorrow afternoon as the main upper trough axis shifts northwestward. Instability and lapse rates not indicative of widespread severe thunderstorm threat, but certainly sufficient for an isolated strong to severe storm late each afternoon into the early evening. Temperatures continue seasonably warm through the period. 20 .LONG TERM /Friday through Wednesday/... Persistent active, moist weather pattern continues through the extended period. Models continue to show broad swath of moisture over the eastern CONUS around the periphery of Bermuda ridge. Precipitable water values increase over the southeast through the weekend with modeled 1.8 to 2.3 inches nearing 100 to 150 percent of normal. Have opted to keep highest rainfall chances over the south/southeastern CWA where the moisture/coverage should be highest each afternoon and evening. Though QPF is manageable, periods of heavy rain can be expected in storms and totals could accumulated quickly. Focus through the extended will be the next tropical system progged to move into the Gulf of Mexico by early next week. Deterministic and ensemble models have very little consensus as this tropical system emerges out of the Caribbean Sea and into the Gulf of Mexico by late weekend. The late extended periods are highly dependent on the ultimate track of this system and changes in what is currently in the grids through next week are both anticipated and potentially significant. 31 && .AVIATION... 18Z Update... VFR conditions prevail across the forecast area, outside of scattered convection, through 06Z. Areas of MVFR or lower ceilings and visibilities develop by 08-10Z. Will likely see some impacts at all of the TAF sites, however extent and timing remain somewhat uncertain at this time. Most likely timing would be in the 10Z through 14Z time period. Most areas back to VFR by 14-16Z. Scattered afternoon convection expected once again tomorrow, mainly after 18Z. Winds will remain easterly through the period, generally 5-9kt through 00Z, diminishing to 4kt or less overnight before increasing to 4-8kt by 14-15Z tomorrow morning. //ATL Confidence...18Z Update... medium confidence on MVFR/IFR ceilings Thursday morning. High confidence on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 88 72 89 / 30 40 20 40 Atlanta 75 88 74 88 / 30 40 30 40 Blairsville 65 83 64 84 / 30 60 40 30 Cartersville 72 88 71 90 / 20 50 30 30 Columbus 73 91 73 90 / 40 30 20 60 Gainesville 73 86 73 88 / 30 50 30 30 Macon 72 91 72 90 / 40 30 20 70 Rome 73 89 72 91 / 20 50 30 30 Peachtree City 72 88 71 88 / 30 40 30 50 Vidalia 73 90 73 88 / 40 20 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....31 AVIATION...20
Hazardous weather outlook, Aug 25, 5:27 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 AM EDT Wed Aug 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are possible this afternoon and evening across much of north and central Georgia. The best coverage of storms should be along and south of the Interstate 20 corridor. A few storms could be strong to severe with gusty winds, locally heavy rainfall, and lightning as the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are possible each day through the end of the week. A more diurnal pattern with isolated to scattered thunderstorms is expected to return for the weekend into early next week. With any storms that develop, locally heavy rainfall, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 25, 2:34 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
234 PM EDT Wed Aug 25 2021
GAZ076-085-086-251900-
Jefferson GA-Emanuel GA-Johnson GA-
234 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, NORTHEASTERN JOHNSON AND SOUTH CENTRAL JEFFERSON COUNTIES
THROUGH 300 PM EDT...
At 234 PM EDT...a strong thunderstorm was near Blundale, or 9 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Dellwood, Modoc,
Blundale, Meeks and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8233 3264 8268 3282 8257 3282 8252
3286 8252 3288 8251 3290 8252 3294 8249
3274 8224
TIME...MOT...LOC 1834Z 112DEG 14KT 3271 8242
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 2:49 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT Wed Aug 25 2021
GAZ104>106-251915-
Crisp GA-Dooly GA-Sumter GA-
249 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DOOLY,
EASTERN SUMTER AND WESTERN CRISP COUNTIES THROUGH 315 PM EDT...
At 249 PM EDT...a strong thunderstorm was near Georgia Veterans
Memorial St Pk, or near Cordele...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Leslie, De Soto, Desoto, Cobb, Lamar, Drayton, Georgia
Veterans Memorial St Pk, Methvins, Richwood, Raines and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3186 8394 3187 8393 3190 8393 3191 8392
3192 8409 3216 8409 3204 8378 3185 8377
TIME...MOT...LOC 1849Z 088DEG 6KT 3195 8386
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 3:05 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Wed Aug 25 2021
GAZ074-085-086-251945-
Washington GA-Emanuel GA-Johnson GA-
305 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
EMANUEL, SOUTHEASTERN WASHINGTON AND JOHNSON COUNTIES THROUGH 345 PM
EDT...
At 304 PM EDT...a strong thunderstorm was over Kite, or 12 miles
northwest of Swainsboro...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Riddleville, Kite, New Home, Meeks, Blundale and
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8243 3260 8267 3261 8267 3264 8273
3293 8269 3285 8252 3281 8252 3277 8246
3276 8243 3277 8241 3278 8240 3279 8241
3278 8238
TIME...MOT...LOC 1904Z 104DEG 14KT 3272 8250
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 3:15 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021
GAZ004-005-007-251945-
Gilmer GA-Whitfield GA-Murray GA-
315 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN GILMER,
CENTRAL MURRAY AND EAST CENTRAL WHITFIELD COUNTIES THROUGH 345 PM
EDT...
At 315 PM EDT...a strong thunderstorm was near Fort Mountain State
Park, or near Chatsworth...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Crandall, Conasauga Lake, Dawnville, Sumac,
Ramhurst, Mountaintown, Fort Mountain State Park and North Georgia
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3489 8462 3485 8462 3485 8457 3471 8455
3464 8487 3491 8490
TIME...MOT...LOC 1915Z 084DEG 8KT 3480 8465
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 4:36 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Wed Aug 25 2021
GAZ097-109>111-252100-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
436 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
LAURENS, NORTHEASTERN DODGE, NORTHEASTERN TELFAIR AND WESTERN WHEELER
COUNTIES THROUGH 500 PM EDT...
At 435 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Cadwell, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Cedar Grove, Little Ocmulgee State Park and
Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8315 3240 8279 3198 8275 3195 8292
TIME...MOT...LOC 2035Z 169DEG 17KT 3210 8289
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 25, 5:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Wed Aug 25 2021
GAZ090-091-102-103-252130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
505 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MARION,
SOUTHEASTERN CHATTAHOOCHEE, NORTHEASTERN STEWART AND NORTHWESTERN
WEBSTER COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT...a strong thunderstorm was over Brooklyn, or 7 miles
northeast of Lumpkin...moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cusseta, Richland, Seminole, Charles, Christopher, Jamestown/south
Fort Benning, Brooklyn, Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3209 8496 3226 8490 3226 8489 3227 8490
3241 8485 3241 8484 3223 8457 3206 8461
TIME...MOT...LOC 2104Z 099DEG 12KT 3215 8474
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 1:48 PM EDT | Special Weather Statement | FFC | Pulaski | 42 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Aug 25, 2:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Aug 25, 3:05 PM EDT | Special Weather Statement | FFC | Johnson | 40 min |
| Aug 25, 3:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 25, 4:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Aug 25, 5:14 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Aug 25, 5:29 PM EDT | Special Weather Statement | FFC | Muscogee | 31 min |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Greene, Jackson, Oconee, Oglethorpe | 23 min |
| Aug 25, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 28 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 30 min |
| Aug 25, 7:27 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Aug 25, 7:55 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.